Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Classifying open principal fibrations


Authors: David A. Edwards and Harold M. Hastings
Journal: Trans. Amer. Math. Soc. 240 (1978), 213-220
MSC: Primary 55F35
DOI: https://doi.org/10.1090/S0002-9947-1978-0478153-1
MathSciNet review: 0478153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a compact metric group. We shall construct classifying spaces for open principal G-fibrations over compact metric spaces.


References [Enhancements On Off] (What's this?)

  • [1] J. M. Cohen, Inverse limits of principal fibrations, Proc. London Math. Soc. (3) 27 (1973), 178-192. MR 48 #7266. MR 0328924 (48:7266)
  • [2] A. Dold and R. Lashof, Principal quasi-fibrations and fibre homotopy equivalence of bundles, Illinois J. Math. 3 (1959), 285-305. MR 21 #331. MR 0101521 (21:331)
  • [3] D. A. Edwards and H. M. Hastings, Čech and Steenrod homotopy theories with applications to geometric topology, Lecture Notes in Math., vol. 542, Springer-Verlag, Berlin and New York, 1976. MR 0428322 (55:1347)
  • [4] A. Gleason, Spaces with a compact Lie group of transformations, Proc. Amer. Math. Soc. 1 (1950), 35-43. MR 11,497. MR 0033830 (11:497e)
  • [5] H. M. Hastings, Simplicial topological resolutions, Thesis, Princeton Univ., Princeton, N.J., 1972. MR 0375313 (51:11509a)
  • [6] D. Husemoller, Fibre bundles, McGraw-Hill, New York, 1966. MR 37 #4821. MR 0229247 (37:4821)
  • [7] S. Mac Lane, The Milgram bar construction as a tensor product of functors, The Steenrod Algebra and Its Applications, Lecture Notes in Math., vol. 168, Springer, Berlin, 1970. MR 42 #8495. MR 0273618 (42:8495)
  • [8] J. P. May, Simplicial objects in algebraic topology, Van Nostrand, Princeton, N.J., 1967. MR 36 #5942. MR 0222892 (36:5942)
  • [9] -, Classifying spaces and fibrations, Mem. Amer. Math. Soc. 1 (1975), no. 155. MR 51 #6806. MR 0370579 (51:6806)
  • [10] R. J. Milgram, The bar construction and abelian H-spaces, Illinois J. Math. 11 (1967), 242-250. MR 34 #8404. MR 0208595 (34:8404)
  • [11] J. Milnor, Construction of universal bundles. II, Ann. of Math. (2) 63 (1956), 430-436. MR 17,1120. MR 0077932 (17:1120a)
  • [12] -, The geometric realization of a semi-simplicial complex, Ann. of Math. (2) 65 (1957), 357-362. MR 18, 815. MR 0084138 (18:815d)
  • [13] L. S. Pontryagin, Topological groups, 2nd ed., Gordon and Breach, New York, 1966. MR 34 #1439. MR 0201557 (34:1439)
  • [14] N. E. Steenrod, The topology of fibre bundles, Princeton Univ. Press, Princeton, N.J., 1951. MR 12, 522. MR 0039258 (12:522b)
  • [15] -, A convenient category of topological spaces, Michigan Math. J. 14 (1967), 133-152. MR 35 #970. MR 0210075 (35:970)
  • [16] -, Milgram's classifying space of a topological group, Topology 7 (1968), 349-368. MR 38 #1675. MR 0233353 (38:1675)
  • [17] G. Segal, Classifying spaces and spectral sequences, Inst. Hautes Études Sci. Publ. Math. No. 34 (1968), 105-112. MR 38 #718. MR 0232393 (38:718)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55F35

Retrieve articles in all journals with MSC: 55F35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0478153-1
Keywords: Lie series, pro-(Lie group), classifying space, Milgram's resolution
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society